Alert archive / Wisconsin / Tornado Warnings in 2006

Tornado Warning 5, NWS Green Bay, WI

May 30, 2006Menominee County, Wisconsin

NWS Green Bay, WI issued this tornado warning at May 30, 2006, 1:04 PM CDT for Menominee County, Wisconsin. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2006, 1:04 PM CDT (18:04 UTC)
Expired
May 30, 2006, 1:30 PM CDT
In force
26 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Menominee County, WI

The radar

The Green Bay radar (KGRB), 65 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 1:22 PM CDTFUNNEL CLOUDKeshena, WISEEN JUST SOUTH OF KESHENA NEAR SHAWANO COUNTY LINE. FUNNEL CLOUD CONTINUED MOVING SOUTH FROM LEGEND LAKE BUT BECAME OBSCURED BY HEAVY RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1057 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1057 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGRB 301805
TORGRB
WIC078-301830-
/O.NEW.KGRB.TO.W.0005.060530T1804Z-060530T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
104 PM CDT TUE MAY 30 2006

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* TORNADO WARNING FOR...
  MENOMINEE COUNTY IN NORTHEAST WISCONSIN

* UNTIL 130 PM CDT

* AT 100 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING A TORNADO NEAR KESHENA...OR ABOUT 8 MILES
  NORTH OF SHAWANO...MOVING EAST AT 15 MPH.

* THE TORNADO WILL BE NEAR...
  KESHENA AND LEGEND LAKE AT 110 PM


DOPPLER RADAR INDICATES STRONG ROTATION WITH THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 4499 8871 4487 8871 4488 8851 4504 8849

$$

ECKBERG
2 follow-up statements
000 
WWUS53 KGRB 301820
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
119 PM CDT TUE MAY 30 2006

WIC078-301830-
/O.CON.KGRB.TO.W.0005.000000T0000Z-060530T1830Z/
MENOMINEE WI-
119 PM CDT TUE MAY 30 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR MENOMINEE
COUNTY...

AT 116 PM...DOPPLER RADAR CONTINUED TO INDICATE A TORNADO.  THIS
TORNADO WAS LOCATED OVER MENOMINEE COUNTY...OR ABOUT 7 MILES NORTH 
OF SHAWANO...MOVING EAST AT 10 MPH.

THE TORNADO WILL BE NEAR...
  RURAL SOUTHEAST MENOMINEE COUNTY NEAR PINE LAKE AT 125 PM

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
DAMAGING STRAIGHT LINE WINDS.

LAT...LON 4503 8865 4486 8861 4487 8849 4504 8849

$$

ECKBERG
000 
WWUS53 KGRB 301829
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
128 PM CDT TUE MAY 30 2006

WIC078-301838-
/O.EXP.KGRB.TO.W.0005.000000T0000Z-060530T1830Z/
MENOMINEE WI-
128 PM CDT TUE MAY 30 2006

...THE TORNADO WARNING FOR MENOMINEE COUNTY EXPIRES AT 130 PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.

GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE WITH THESE 
THUNDERSTORMS ACROSS SOUTHERN MENOMINEE COUNTY THROUGH 2 PM.

LAT...LON 4503 8865 4486 8861 4487 8849 4504 8849

$$

ECKBERG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this tornado warning went out at May 30, 3:15 AM CDT, 9 hours 49 minutes earlier.

Area forecast discussion, May 30, 3:15 AM CDT, 9 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
315 AM CDT TUE MAY 30 2006

.SHORT TERM...TODAY/TONIGHT/WEDNESDAY.  MAIN CHALLENGE IS CONVECTION
POTENTIAL AND COVERAGE THROUGH WEDNESDAY.  MODELS IN GOOD AGREEMENT
WITH FRONT SLIDING SOUTH OF THE FCST AREA TONIGHT.  HOWEVER THE H5 UPPER
PATTERN REMAINS THE SAME THROUGH WEDNESDAY AND CONFLICTS WITH THE FROPA.
RRQ OF THE UPPER JET ALSO PROGGED TO POSITION OVER THE STATE THROUGH
WEDNESDAY...WITH AREA OF CONVECTION CENTERED OVER NE NEAR THIS JET
ENERGY.  AS A RESULT...THE FRONT MAY TEND TO TRACK SLOWER OR WAFFLE OVER
THE AREA THROUGH WEDNESDAY.  WILL CONTINUE SCT WORDING TODAY AND
CONTINUE SCT OR CHC POPS FOR AT LEAST THE SRN PORTION OF THE FCST AREA
THROUGH WEDNESDAY.

AS FAR AS ANY FLOOD WATCH CONSIDERATIONS...RIVERS HAVE GENERALLY FALLEN
THE LAST 24 HOURS AND ENOUGH TIME HAS ELAPSED SINCE HEAVY PCPN FROM THE
WEEKEND.  HOWEVER WITH WITH SLOW FRONT AND HIGH PW VALUES TODAY...LATER
SHIFTS WILL NEED TO MONITOR ON AMOUNTS TODAY AND POTENTIAL AMTS TNT IF
THE FRONT STALLS OR SLOWS CONSIDERABLY.

WITH LINGERING BOUNDARY AND UPPER RIDGE HOLDING...WILL RAISE MAX TEMPS
FOR WEDNESDAY.

.LONG TERM...WEDNESDAY NIGHT THRU MONDAY. UPPER SYSTEM MOVING EAST FROM
THE DAKOTAS WILL TRY TO PRODUCE SOME PRECIP DESPITE SURFACE HIGH
BUILDING IN. WILL KEEP A CHANCE OF SHOWERS OR THUNDERSTORMS IN THE
FORECAST. THEN MEDIUM RANGE MODELS SHOW UPPER RIDGING FOR SATURDAY AND
SUNDAY. THIS SHOULD PROVIDE FOR DRY WEATHER WITH SEASONABLE
TEMPERATURES. IT LOOKS TO BE WARMER MONDAY AND TUESDAY AS UPPER HEIGHTS
BUILD AND 850 MB TEMPERATURES CLIMB TO 16C.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDH/RDM
WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 30, 9:15 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
915 AM CDT TUE MAY 30 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311415-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
915 AM CDT TUE MAY 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY EAST OF A
LINE FROM  WISCONSIN RAPIDS TO IRON MOUNTAIN MICHIGAN LINE. SOME OF
THE STORMS MAY PRODUCE DAMAGING WINDS AND HAIL. DUE TO THE VERY HUMID
AIR MASS OVER THE REGION AND THE RELATIVELY SLOW MOVEMENT OF THE
STORMS...LOCALLY HEAVY RAINS IS ALSO LIKELY WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY.

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.
OBSERVATIONS OF RAINFALL OVER AN INCH OR OF FLOODING ARE REQUESTED
TO BE FORWARDED TO THE NATIONAL WEATHER SERVICE.

LMZ521-522-541>543-564-311415-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
915 AM CDT TUE MAY 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING.
THESE THUNDERSTORMS WILL PRODUCE FREQUENT CLOUD TO WATER LIGHTNING
STRIKES AND VERY HEAVY RAIN...WHICH WILL REDUCE VISIBILITIES TO LESS
THAN A MILE AT TIMES.

PATCHES OF DENSE FOG WILL BE POSSIBLE OVER THE LAKE TODAY. BOATERS
SHOULD BE PREPARED TO ENCOUNTER VERY LOW VISIBILITIES...AND
NAVIGATE VERY CAREFULLY IN THOSE CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY.

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY.

ECKBERG
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 9:21 AM CDTMarine Weather StatementGRB84 min
May 30, 12:22 PM CDTMarine Weather StatementGRB53 min
May 30, 5:30 PM CDTFlash Flood WarningGRBMarathon90 min

Nearby

Tornado Warnings in Wisconsin, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.